Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 91, NWS La Crosse, WI

September 3, 2005Olmsted County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 3, 2005, 6:18 PM CDT for Olmsted County, Minnesota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2005, 6:18 PM CDT (23:18 UTC)
Expired
Sep 3, 2005, 7:15 PM CDT
In force
57 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Olmsted County, MN

The radar

The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 3, 5:30 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2005-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2005-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2051 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 032319
SVRARX
MNC109-040015-
/O.NEW.KARX.SV.W.0091.050903T2318Z-050904T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
619 PM CDT SAT SEP 3 2005

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OLMSTED COUNTY IN SOUTHEAST MINNESOTA

* UNTIL 715 PM CDT

* AT 619 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE
  OF SEVERE THUNDERSTORMS PRODUCING WIND GUSTS NEAR AROUND 60 MPH
  EXTENDING FROM 13 MILES NORTH OF MANTORVILLE TO 9 MILES 
  SOUTHWEST OF DODGE CENTER. THE SEVERE THUNDERSTORMS WERE MOVING
  SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  GENOA AND WAZIONJA CAMPGROUND AROUND 630 PM...
  ORONOCO AND SALEM CORNERS AROUND 635 PM...
  ROCK DELL AND KINGS PARK AROUND 640 PM...
  POTSDAM AND RINGE AROUND 645 PM...
  HIGH FOREST AND STEWARTVILLE AROUND 650 PM...

THESE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS AROUND 70 MPH. FOR YOUR PROTECTION...MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND
STAY AWAY FROM WINDOWS.

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW
6 follow-up statements
000 
WWUS53 KARX 032330
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT SAT SEP 3 2005

MNC109-040015-
/O.CON.KARX.SV.W.0091.000000T0000Z-050904T0015Z/
OLMSTED MN-
630 PM CDT SAT SEP 3 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
FOR OLMSTED COUNTY...

AT 630 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS OF 60 TO 70 MPH EXTENDING 
FROM 12 MILES NORTHEAST OF MANTORVILLE TO 10 MILES SOUTHEAST OF 
DODGE CENTER. THE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  KINGS PARK AND COUNTY ROADS 3 AND 108 AROUND 635 PM...
  ROCHESTER AND BROOKSIDE R V PARK AROUND 640 PM...
  POTSDAM AND RINGE AROUND 645 PM...
  MARION AND PLEASANT GROVE AROUND 650 PM...
  VIOLA AND HIGHWAY 42 AND COUNTY 9 AROUND 655 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW
000 
WWUS53 KARX 032335
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
635 PM CDT SAT SEP 3 2005

MNC109-040015-
/O.CON.KARX.SV.W.0091.000000T0000Z-050904T0015Z/
OLMSTED MN-
635 PM CDT SAT SEP 3 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
FOR OLMSTED COUNTY...

AT 633 PM...WEATHER SPOTTERS REPORTED MEASURED WIND GUSTS OF 
49 MPH AT BYRON.

AT 635 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS UP TO 60 MPH EXTENDING FROM 
12 MILES NORTHEAST OF MANTORVILLE TO 10 MILES SOUTHEAST OF DODGE 
CENTER. THE SEVERE STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCHESTER AND KINGS PARK AROUND 640 PM...
  POTSDAM AND RINGE AROUND 645 PM...
  MARION AND SIMPSON AROUND 650 PM...
  PLEASANT GROVE AND PREDMORE AROUND 655 PM...
  EYOTA AND I 90 EXIT 224 AROUND 700 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW
000 
WWUS53 KARX 032346
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT SAT SEP 3 2005

MNC109-040015-
/O.CON.KARX.SV.W.0091.000000T0000Z-050904T0015Z/
OLMSTED MN-
645 PM CDT SAT SEP 3 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
FOR OLMSTED COUNTY...

AT 644 PM...WEATHER SPOTTERS REPORTED ESTIMATED WINDS OF 40 TO 50
MPH JUST WEST OF STEWARTVILLE.

AT 645 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS NEAR 60 MPH EXTENDING FROM 7
MILES NORTH OF ROCHESTER TO 12 MILES SOUTHWEST OF ROCHESTER. THE 
STORMS WERE MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  MARION AND PREDMORE AROUND 650 PM...
  PLEASANT GROVE AND VIOLA AROUND 655 PM...
  EYOTA AND I 90 EXIT 224 AROUND 700 PM...
  LITTLE VALLEY AND I 90 EXIT 229 AROUND 705 PM...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW
000 
WWUS53 KARX 032354
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT SAT SEP 3 2005

MNC109-040015-
/O.CON.KARX.SV.W.0091.000000T0000Z-050904T0015Z/
OLMSTED MN-
655 PM CDT SAT SEP 3 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
FOR OLMSTED COUNTY...

AT 647 PM...THE WEATHER OBSERVING EQUIPMENT AT THE ROCHESTER AIRPORT
MEASURED A WIND GUST OF 53 MPH.

AT 655 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS NEAR 60 MPH EXTENDING FROM
9 MILES NORTHEAST OF ROCHESTER TO 13 MILES SOUTH OF ROCHESTER. THE 
STORMS WERE MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  VIOLA AROUND 700 PM...
  EYOTA AND I 90 EXIT 224 AROUND 705 PM...
  LITTLE VALLEY AND COUNTY ROADS 9 AND 10 AROUND 710 PM...
  I 90 EXIT 229 AND DOVER AROUND 715 PM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW
000 
WWUS53 KARX 040005
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
705 PM CDT SAT SEP 3 2005

MNC109-040015-
/O.CON.KARX.SV.W.0091.000000T0000Z-050904T0015Z/
OLMSTED MN-
705 PM CDT SAT SEP 3 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM 
FOR OLMSTED COUNTY...

AT 705 PM...NATIONAL WEATHER SERVICE RADAR DETECTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING STRONG WINDS UP TO 60 MPH EXTENDING FROM
11 MILES EAST OF ROCHESTER TO 16 MILES NORTHWEST OF PRESTON. THE 
STORMS WERE MOVING SOUTHEAST AT 40 MPH.  

THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LITTLE VALLEY AND COUNTY ROADS 9 AND 10 AROUND 710 PM...
  I 90 EXIT 229 AND DOVER AROUND 715 PM...

TAKE COVER IN A BASEMENT OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR
AND STAY AWAY FROM WINDOWS

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW
000 
WWUS53 KARX 040015
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
715 PM CDT SAT SEP 3 2005

MNC109-040024-
/O.EXP.KARX.SV.W.0091.000000T0000Z-050904T0015Z/
OLMSTED MN-
715 PM CDT SAT SEP 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR OLMSTED COUNTY HAS EXPIRED...

THE LINE OF THUNDERSTORMS THAT HAD BEEN SEVERE MOVING THROUGH 
OLMSTED COUNTY HAVE WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM 
WARNING FOR OLMSTED COUNTY HAS BEEN ALLOWED TO EXPIRE.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.

LAT...LON 4385 9210 4384 9269 4386 9268 4402 9268
      4403 9267 4419 9267 4419 9234 4411 9231
      4411 9215 4408 9208

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:56 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Sep 3, 2:56 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
256 PM CDT SAT SEP 3 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY

FORECAST FOCUS IS ON RAIN CHANCES TONIGHT INTO SUNDAY...AND AGAIN ON
TUESDAY. WARMER TEMPERATURES ALSO OF INTEREST.

19Z SURFACE ANALYSIS SHOWS HIGH PRESSURE EXTENDING NORTH-SOUTH FROM
ONTARIO DOWN ACROSS WI INTO IL. VISIBLE SATELLITE IMAGERY SHOWING
AN IMPRESSIVE CONVECTIVE COMPLEX ACROSS CENTRAL MN...AND A SEVERE
THUNDERSTORM WATCH HAS JUST BEEN ISSUED. THIS COMPLEX DEVELOPED
OVER ND LAST NIGHT ON THE NOSE OF THE BEST ELEVATED MOISTURE
TRANSPORT/CONVERGENCE...AND HAS SURVIVED NEARLY 24 HOURS FEEDING
OFF THIS SAME SUPPORT.  REGIONAL RADAR LOOPS SHOW THIS CONVECTION
NORTH OF A LINE FROM OWATONNA TO LAKE CITY TO MONDOVI AT 230 PM.
SOUTH AND EAST PORTIONS HAVE WEAKENED...BUT WESTERN AREAS ARE
RAMPING UP AGAIN WHERE THE BEST FORCING SUPPORT REMAINS.

12Z 03SEP05 MODEL SOLUTIONS IN REASONABLE AGREEMENT WITH THE MASS
FIELDS...AND EVEN THE QPF...ALTHOUGH NONE HAVE A PARTICULARLY GOOD
HANDLE ON THE CURRENT CONVECTIVE ACTIVITY.  GFS IN PARTICULAR SEEMS
TO BE OVER-DOING THE MCV DEVELOPING WITH THIS ACTION...AND MAY HAVE
A BIT TOO MUCH QPF.  LEANING MORE TOWARD THE NAM.

SHOWERS AND THUNDERSTORMS TO CONTINUE TO REGENERATE THROUGH THE
EVENING OVER WESTERN MN WHERE THE BEST MOISTURE TRANSPORT...
INSTABILITY...AND SHEAR REMAIN FOCUSED.  THIS SUPPORT DOES TRANSLATE
EAST TOWARD THE FORECAST AREA TONIGHT...AND STEERING FACTORS WOULD
FOCUS OVER OUR AREA.  AS SUCH...HAVE RAISED POPS AND WORDING INTO
THE CATEGORICAL RANGE.  CANNOT COMPLETELY RULE OUT THE POTENTIAL FOR
SOME MARGINALLY SEVERE HAIL AND WIND...BUT DEEP MOISTURE SUPPORT IS
LACKING.  FORECAST SOUNDINGS CONFIRM THE LACK OF DEEP MOISTURE...BUT
THIS DRY AIR MAY ASSIST A WIND THREAT.  CURRENT WATCH BOX IS JUST
WEST/NORTH OF THE FORECAST AREA...AND RUNS THROUGH 9 PM. PREVIOUS
FORECASTER ALSO NOTED THE POTENTIAL FOR SOME STORM TRAINING...AS
THE ANCHOR POINT OF THE FORCING/DEVELOPMENT AREA LIES PERPENDICULAR
TO THE EXPECTED STORM PROPAGATION.  SOME LOCALIZED HEAVIER AMOUNTS
ARE POSSIBLE IN NORTHWEST TO SOUTHEAST FASHION SOMEWHERE ALONG THE
MISSISSIPPI RIVER VALLEY REGION.

EXPECT THE CONVECTIVE COMPLEX TO SHIFT EAST INTO WI/IL BY MORNING...
TAKING THE RAIN THREAT SLOWLY WITH IT.  UPPER RIDGE THEN BUILDS AHEAD
OF THE NEXT SHORT WAVE. SOUTHERLY WINDS INCREASE AGAIN IN ADVANCE OF
THIS SYSTEM..AND THIS SHOULD HELP TEMPERATURES TO WARM NICELY. EXPECT
TEMPERATURES TO GET ABOVE NORMAL FOR SUNDAY AND MONDAY...AND THIS WAS
HANDLED IN THE PREVIOUS FORECAST.

LOW PRESSURE AREA ASSOCIATED WITH THE NEXT SHORT WAVE TROUGH WILL
DEEPEN OVER ND BY MONDAY...AND THIS LOW WILL MOVE NORTHEAST INTO
WESTERN ONTARIO MONDAY NIGHT.  COLD FRONT TRAILING THE LOW...ALONG
WITH A LOBE OF THE SHORT WAVE TROUGH AND MOISTURE TRANSPORT INTO
THE BOUNDARY...SHOULD RESULT IN A LINE OF CONVECTION ALONG THE
FRONT.  FRONT SHOULD MARCH EAST THROUGH THE AREA TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SATURDAY

MEDIUM RANGE MODELS ARE AT ODDS AT MID WEEK...WITH SOME SOLUTIONS
FAVORING A WEAKER AND FURTHER NORTH SOLUTION...WHICH HANGS THE
FRONTAL BOUNDARY UP OVER NORTHERN IL AND IA TUESDAY NIGHT THROUGH
THURSDAY...WHILE OTHER SOLUTIONS DRIVING THE FRONT FURTHER SOUTH.
WITH THE AREA UNDER THE MEAN UPPER RIDGE AXIS...THE WEAKER AND
FURTHER NORTH SOLUTION HAS SOME MERIT...BUT MORE MEMBERS POINT TO A
FURTHER SOUTH SOLUTION.  FOR NOW HAVE NOT MADE TOO MANY CHANGES IN
THE EXTENDED PERIOD...BUT STARTED TO BRIDGE THE GAP WITH THE
ALIGNMENT OF SOME OF THE GRIDDED FIELDS.  THIS WILL BEAR WATCHING IN
THE COMING DAYS.

RETURN FLOW AS A STRONGER SHORT WAVE MOVES ACROSS THE INTERMOUNTAIN
WEST FOR THE LAST HALF OF THE WEEK SHOULD RESULT IN A CHANCE FOR
MORE CONVECTION BY FRIDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MW
Hazardous weather outlook, Sep 3, 5:26 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT SAT SEP 3 2005

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-041100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
526 AM CDT SAT SEP 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST AND WEST CENTRAL
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WARM FRONT SHIFTING NORTH THROUGH MINNESOTA WILL PROVIDE FOR
ACTIVE WEATHER OVERNIGHT. SHOWERS AND THUNDERSTORMS COULD OCCUR ALONG
THE FRONT IN CENTRAL MINNESOTA TODAY...HOWEVER A LARGER COMPLEX OF
THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN MINNESOTA NEAR
MINNEAPOLIS BY MID-EVENING. THUNDERSTORMS ARE EXPECTED TO THEN MOVE
AND DEVELOP SOUTHEAST...INTO SOUTHEASTERN MINNESOTA AND WESTERN
WISCONSIN AFTER 9 PM TONIGHT. ALTHOUGH THE MOST FAVORABLE INSTABILITY
AND WIND SHEAR FOR SEVERE STORMS IS CLOSER TO MINNEAPOLIS...A FEW
STORMS AFFECTING AREAS NORTHWEST OF A LINE FROM AUSTIN MINNESOTA TO
LA CROSSE WISCONSIN...TO MARSHFIELD...COULD BE SEVERE. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS. AREAS SOUTH OF THAT LINE
COULD SEE STORMS...HOWEVER THE MAIN THREAT WOULD BE HEAVY RAIN.

THIS COMPLEX MAY HOLD NEARLY STATIONARY FOR A NUMBER OF HOURS...
REGENERATING THUNDERSTORMS ALONG A BROAD LINE CENTERED ON THE
MISSISSIPPI RIVER. THIS MEANS MANY STORMS COULD AFFECT THE SAME
AREA...POSING A HEAVY RAINFALL THREAT...RESULTING IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE SCATTERED STORMS WILL BE POSSIBLE TUESDAY WHEN A COLD FRONT
MOVES INTO THE AREA.  THIS FRONT COULD STALL ACROSS THE AREA
PROVIDING THUNDERSTORMS WEDNESDAY AS WELL. IT STILL REMAINS TOO
EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LOOKING LIKELY TONIGHT...BETWEEN 9 PM AND
2 AM...ACROSS SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. MOST
LIKELY SPOTTERS NEAR AND NORTH OF I-90 WOULD BE CALLED UPON.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BAUMGARDT

In the hours before

Special weather statement, Sep 3, 5:33 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
0533 PM CDT SAT SEP 03 2005

WIZ041-053-054-061-040200-
CRAWFORD-GRANT-LA CROSSE-VERNON

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
765 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING AREAS

IN IOWA THIS WATCH INCLUDES 8 COUNTIES

IN NORTH CENTRAL IOWA

FLOYD                 MITCHELL

IN NORTHEAST IOWA

ALLAMAKEE             CHICKASAW             CLAYTON
FAYETTE               HOWARD                WINNESHIEK

IN MINNESOTA THIS WATCH INCLUDES 7 COUNTIES

IN SOUTHEAST MINNESOTA

DODGE                 FILLMORE              HOUSTON
MOWER                 OLMSTED               WABASHA
WINONA

IN WISCONSIN THIS WATCH INCLUDES 4 COUNTIES

IN SOUTHWEST WISCONSIN

CRAWFORD              GRANT                 VERNON

IN WEST CENTRAL WISCONSIN

LA CROSSE

THIS INCLUDES THE CITIES OF...AUSTIN...CALEDONIA...CHARLES CITY...
CRESCO...DECORAH...DODGE CENTER...ELKADER...LA CROSSE...
NEW HAMPTON...OELWEIN...ONALASKA...OSAGE...PLATTEVILLE...
PRAIRIE DU CHIEN...ROCHESTER...RUSHFORD...VIROQUA...WABASHA...
WAUKON AND WINONA.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 5:54 PM CDTSevere Thunderstorm WarningARXDodge53 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.